MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-9218-15
Medical Device Problem Codes High impedance (1291); Overheating of Device (1437); Wireless Communication Problem (3283)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the spinal cord stimulation (scs) patient underwent an implant procedure; high impedances were discovered and stimulation was not providing adequate relief.After the procedure, the physician assessed that the competitors lead or the boston scientific adapter might be the cause of the high impedance readings and therefore, the patient underwent a revision procedure to have them removed and implant boston scientific leads instead.During this revision procedure, there was communication difficulty between the implantable pulse generator (ipg) and the remote control and clinician programmer (cp).Therefore, the physician replaced the ipg intraoperatively.Additionally, it was noted that the replaced ipg felt overheated.The patient is doing well postoperatively.The adapter will not be returned as it was discarded.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-ipg-pc.Upn: m365sc14160.Model: sc-1416.Serial: (b)(6).Batch: 227878.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-ipg-pc upn: m365sc14160 model: sc-1416 serial: (b)(6) batch: 227878.Device analysis performed on the returned ipg revealed that the case was swollen due to an enlarged battery and communication could not be established with a known working rc or cp.Functional testing was unable to be performed and the data logs were unable to be retrieved.The ipg was then cut open and revealed a high sleep current and lower than expected resistance, indicating a damaged application specific integrated circuit (asic) chip.This damaged asic is typical of exposure to high voltage transients and high current sources such as electrocautery.A product labeling review was performed which determined that electrocautery may turn stimulation off or may cause permanent damage to the device, particularly if used in close proximity, as documented in the instructions for use (ifu).Therefore, electrocautery use that may have been performed on the patient is likely the cause of the reported event.
 
Additional Manufacturer Narrative
Additional information provided in block b5.Corrections to block h6.Additional suspect medical device component involved in the event: product family: scs-ipg-pc, upn: m365sc14160, model: sc-1416, serial/batch: 227878.Device analysis performed on the returned ipg revealed that the case was swollen due to an enlarged battery and communication could not be established with a known working rc or cp.Functional testing was unable to be performed and the data logs were unable to be retrieved.The ipg was then cut open and revealed a high sleep current and lower than expected resistance, indicating a damaged application specific integrated circuit (asic) chip.This damaged asic is typical of exposure to high voltage transients and high current sources such as electrocautery.A product labeling review was performed which determined that electrocautery may turn stimulation off or may cause permanent damage to the device, particularly if used in close proximity, as documented in the instructions for use (ifu).Therefore, electrocautery use that was performed on the patient is likely the cause of the reported event.
 
Event or Problem Description
It was reported that the spinal cord stimulation (scs) patient underwent an implant procedure; high impedances were discovered and stimulation was not providing adequate relief.After the procedure, the physician assessed that the competitors lead or the boston scientific adapter might be the cause of the high impedance readings and therefore, the patient underwent a revision procedure to have them removed and implant boston scientific leads instead.During this revision procedure, there was communication difficulty between the implantable pulse generator (ipg) and the remote control and clinician programmer (cp).Therefore, the physician replaced the ipg intraoperatively.Additionally, it was noted that the replaced ipg felt overheated.The patient is doing well postoperatively.The adapter will not be returned as it was discarded.Additional information was received that confirmed the use of electrocautery during the revision procedure.

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key20316454
Report Number3006630150-2024-06426
Device Sequence Number12670132
Product Code LGW
UDI-Device Identifier08714729888734
UDI-Public08714729888734
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/02/2025
Device Model NumberSC-9218-15
Device Catalogue NumberSC-9218-15
Device Lot Number7077347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer12/10/2024
01/14/2025
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date01/02/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown